, Volume 86, Issue 1, pp 85-97

Loeb solutions of the boltzmann equation

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Existence problems for the Boltzmann equation constitute a main area of research within the kinetic theory of gases and transport theory. The present paper considers the spatially periodic case with L1 initial data. The main result is that the Loeb subsolutions obtained in a preceding paper are shown to be true solutions. The proof relies on the observation that monotone entropy and finite energy imply Loeb integrability of non-standard approximate solutions, and uses estimates from the proof of the H-theorem. Two aspects of the continuity of the solutions are also considered.